Alert archive / Massachusetts / Special Marine Warnings in 2021
Special Marine Warning 37, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special marine warning at Jul 7, 2021, 7:18 PM EDT. It was in force for 57 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2021, 7:18 PM EDT (23:18 UTC)
- Expired
- Jul 7, 2021, 8:15 PM EDT
- In force
- 57 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 40.0 mph
The radar
The Boston radar (KBOX), 47 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 7:50 PM EDT | TSTM WND DMG | Weymouth, MA | TREE AND WIRES DOWN WEST LAKE DRIVE |
| Jul 7, 7:50 PM EDT | TSTM WND DMG | Weymouth, MA | WIRES DOWN ON OAK STREET |
| Jul 7, 7:50 PM EDT | HAIL 1 | Weymouth, MA | |
| Jul 7, 7:55 PM EDT | TSTM WND DMG | Hingham, MA | TREE DOWN BLOCKING HIGH STREET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 11.3 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1184 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
090
WHUS51 KBOX 072318
SMWBOX
ANZ230-251-080015-
/O.NEW.KBOX.MA.W.0037.210707T2318Z-210708T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Boston/Norton MA
718 PM EDT Wed Jul 7 2021
The National Weather Service in Boston/Norton has issued a
* Special Marine Warning for...
Boston Harbor...
Massachusetts Bay and Ipswich Bay...
* Until 815 PM EDT.
* At 717 PM EDT, a strong thunderstorm was located near Quincy,
moving east at 45 knots.
HAZARD...Wind gusts to 40 knots and small hail.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* Locations impacted include...
Boston Harbor, Boston Buoy 44013, Boston Light, Broad Sound, Quincy
Harbor, Scituate Harbor and Minot Light.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent lightning is occurring with this storm. If caught on the
open water stay below deck if possible, keep away from ungrounded
metal objects.
&&
LAT...LON 4252 7058 4214 7053 4213 7072 4215 7075
4221 7074 4224 7082 4224 7090 4221 7092
4221 7097 4229 7107 4238 7109 4254 7058
TIME...MOT...LOC 2317Z 259DEG 44KT 4225 7111
HAIL...<.75IN
WIND...40KTS
$$
ChaiWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special marine warning went out at Jul 7, 6:46 PM EDT, 32 minutes earlier.
Area forecast discussion, Jul 7, 6:46 PM EDT, 32 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
646 PM EDT Wed Jul 7 2021
.SYNOPSIS...
A front will stall near southern New England Thursday, resulting
in cooler weather along with more showers and thunderstorms.
Heavy rainfall Thursday night through Friday night will introduce
the potential for localized flooding across southern New England
as Elsa, or its remnants, moves over southern New England.
Unsettled weather through the weekend and early next week with a
chance for showers/isolated thunderstorms each afternoon.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Active severe thunderstorm warnings over central southern New
England this evening. Latest radar imagery reveals a line of
storms moving eastward into Rhode Island and eastern MA.
Expecting these storms to reach the coast but they should
quickly weaken as they approach the more stable marine boundary
layer. The strong to severe thunderstorm activity will diminish
over the next few hours as we lose instability from daytime
heating. However we will continue to see some activity continue
overnight.
The HRRR has been the winner among hi-res model guidance so far
this evening with respect to the convection, so have leaned on
the latest HRRR run for PoP guidance for the next few hours
while blending in the consensus of the other short-term models.
Isolated to scattered shower and thunderstorm chances will
linger into the overnight hours before our next round of rain
ahead of Tropical Storm Elsa.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
Nearly stationary front remains draped across the region, with
cooler air across northern MA, especially northeast MA with NE
winds off the Gulf of ME. As this boundary lifts north, warm
sector airmass surges back across the region from south to
north. Lots of timing issues remain, with a big bust potential
on temperatures near this front. at this time, thinking this
front will not make it much farther north than the Mass Pike, so
have the highest temperatures south of there. A subtle shift of
only 20-50 miles could boost temperatures 5-10 degrees higher in
Boston and Worcester.
Thinking yet another round of showers for our region, with a
lower risk for thunderstorms. Probably will not be able to
generate much instability to fuel them.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
Thursday Night Through Friday Night
* Heavy rain Thursday night ahead of Elsa
* Elsa moves over southern New England Friday with heavy rain
and gusty winds
* Unsettled weather through the weekend and early next week.
A warm front will lift north through southern New England
Thursday night into Friday morning ahead of Elsa. With rich
moisture in place to the tune of nearly 2 inches of PWATs there
will be the potential for heavy rainfall and flash flooding.
Additionally with 30 knots of bulk-shear and close to 1000 J/Kg
of MLCAPE, there will be a thunderstorm threat as well. WPC
currently has the areas west of I- 495 in as slight risk for
excessive rainfall for the Thursday morning through Friday
morning time frame. Anywhere from 1-2 inches of rain are
expected during that period with locally higher amounts
possible.
Elsa continues to be the highlight of the extended forecast.
Latest guidance takes Elsa over southern New England sometime
early Friday morning. Confidence is becoming high that we will
see at least some impacts from this system as both deterministic
and ensemble guidance are in strong agreement for a closed low
passing over southern New England sometime Friday morning. There
remains some uncertainty however in whether or not the forecast
region will see tropical storm force winds with this system.
NHC currently has the southeastern zones in a 10-20 percent
probability of tropical storm force winds as the system moves
through the area. While ensemble guidance from the ECMWF and GFS
are in agreement with the general track of Elsa, there is
significant disagreement with respect to the potential for
tropical storm force winds (>34 knots). The EC currently has a
30-50 percent probability for winds >34 knots over the South
Coast, Cape, and Islands. The GFS on the other hand has less
than a 10 percent chance. Thus, the 10-20 percent chance NHC
currently has is more than reasonable.
Confidence is higher that we'll see substantial precipitation
from Elsa. Ensemble means from the GEFS/ECMWF are suggesting
widespread areas of 2-3 inches of rainfall in the period from
Thursday night through Friday night with locally higher amounts
likely. This will again introduce the possibility of flash
flooding, especially in urban areas and areas with poor
drainage. WPC currently has the southeastern zones minus the
Cape and Islands in a slight risk for excessive rainfall for the
Friday morning trough Saturday morning period with areas
elsewhere at a marginal risk. This may be adjusted in future
outlooks. What is important to note is that all of southern New
England will have the potential to see some localized flooding
between Thursday night and Friday night as tropical downpours
are a certainty.
Elsa is expected to be clear of the region sometime late
Friday.
Saturday through Wednesday
Seasonable temperatures and unsettled conditions forecast
through the weekend and early next week. A persistent Bermuda
high continues to pump warm moist air into southern New England
from the southwest. Meanwhile an upper-level trough at 500 hPa
will be digging into the Midwest early next week. Latest model
guidance suggests that embedded short-waves downstream the
trough axis will produce the forcing necessary for some isolated
to scattered showers each afternoon through Wednesday. There
will also be the potential for some diurnal thunderstorm
activity as there should at lest be some instability to work
with during the afternoon hours. Daily low/high temperatures in
the 60s/ upper 70s-lower 80s respectively each day.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Through Tonight...Moderate confidence.
Isolated to scattered strong to severe storms late this
afternoon into this evening, eventually fade later tonight.
Cold front moves across the area with a wind shift to the NE by
morning. VFR to start with brief MVFR/IFR in scattered storms.
Trending IFR with the wind shift to the NE. Cape Cod and the
Islands will see stratus/fog moving in during the evening and
late tonight.
Thursday...Moderate confidence.
Frontal boundary remains along the south coast to start. The
front will lift north across the region as a warm front later in
the day. IFR/MVFR in the morning in patchy fog and showers,
eventually improves to VFR during the afternoon. Showers in the
morning, trending drier in the afternoon but showers and storms
could invade the region late in the day.
KBOS TAF...High confidence in TAF. Sea breeze looks to hold just
offshore of the terminal until perhaps right before the evening
push. Chance of thunderstorms from 22Z-01Z. Strongest storms
likely in western and central MA.
KBDL TAF...High confidence in TAF. Chance of T-storms through 00Z.
A few storms may contain gusts 50+ kt.
Outlook /Thursday Night through Monday/...
Thursday Night: Mainly MVFR, with areas IFR possible. Breezy.
RA, chance TSRA.
Friday: Mainly MVFR, with areas IFR possible. Windy with gusts
up to 35 kt. RA likely, TSRA likely.
Friday Night: Mainly VFR, with areas MVFR possible. Breezy.
Chance RA, chance SHRA, chance TSRA.
Saturday: Mainly MVFR, with areas VFR possible. Chance SHRA,
isolated TSRA.
Saturday Night: Mainly VFR, with local MVFR possible. Slight
chance SHRA.
Sunday: Mainly VFR, with local MVFR possible. Chance SHRA,
isolated TSRA.
Sunday Night: Mainly VFR, with local MVFR possible. Chance
SHRA.
Monday: Mainly VFR, with areas MVFR possible. Chance SHRA.
&&
.MARINE...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Through Tonight...
Isolated/Scattered storms early this evening, then moving
offshore and giving way to a drying trend. Frontal boundary
moves across southern New England and then stalls near the
southern waters, with a wind shift to the NE. Poor visibility at
times around Nantucket in fog.
Thursday...
Stationary front draped across the southern waters slowly lifts
northward as a warm front. Showers in the morning with isolated
thunderstorms, then tapering off in the afternoon before
picking back up again in the evening.
Outlook /Thursday Night through Monday/...
Thursday Night: Winds less than 25 kt. Areas of seas
approaching 5 ft. Rain likely, isolated thunderstorms.
Friday: Low risk for gale force winds with gusts up to 35 kt.
Local rough seas. Rain likely. Local visibility 1 to 3 nm.
Friday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Areas of rough seas. Chance of rain, chance
of rain showers, isolated thunderstorms. Local visibility 1 to
3 nm.
Saturday: Winds less than 25 kt. Areas of seas approaching
5 ft. Chance of rain showers, isolated thunderstorms.
Saturday Night: Winds less than 25 kt. Seas locally approaching
5 ft. Slight chance of rain showers.
Sunday: Winds less than 25 kt. Chance of rain showers, isolated
thunderstorms.
Sunday Night through Monday: Winds less than 25 kt. Chance of
rain showers.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 7 PM EDT this evening for CTZ002>004.
MA...Tropical Storm Watch for MAZ020>024.
Heat Advisory until 7 PM EDT this evening for MAZ003-005>007-
010>019.
RI...Tropical Storm Watch for RIZ005>008.
Heat Advisory until 7 PM EDT this evening for RIZ001-002.
MARINE...Tropical Storm Watch for ANZ231>237-254>256.
&&
SYNOPSIS...Belk/RM
NEAR TERM...Belk
SHORT TERM...Belk
LONG TERM...RM
AVIATION...Belk/RM
MARINE...Belk/RMHazardous weather outlook, Jul 7, 5:51 PM EDT, 1 hour 27 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 551 PM EDT Wed Jul 7 2021 MAZ020-021-RIZ005>007-082200- Southern Bristol MA-Southern Plymouth MA-Bristol RI-Washington RI- Newport RI- 551 PM EDT Wed Jul 7 2021 ...SEVERE THUNDERSTORM WATCH 344 IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...TROPICAL STORM WATCH IN EFFECT... This Hazardous Weather Outlook is for southeastern Massachusetts, northern Rhode Island and southern Rhode Island. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Tropical Storm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ022>024-082200- Barnstable MA-Dukes MA-Nantucket MA- 551 PM EDT Wed Jul 7 2021 ...TROPICAL STORM WATCH IN EFFECT... This Hazardous Weather Outlook is for southeastern Massachusetts. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ002-004-008-009-026-RIZ003-004-082200- Western Franklin MA-Northern Worcester MA-Western Hampshire MA- Western Hampden MA-Northern Middlesex MA-Western Kent RI- Eastern Kent RI- 551 PM EDT Wed Jul 7 2021 ...SEVERE THUNDERSTORM WATCH 344 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Massachusetts, eastern Massachusetts, western Massachusetts and northern Rhode Island. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ002>004-MAZ003-005>007-010>019-RIZ001-002-082200- Hartford CT-Tolland CT-Windham CT-Eastern Franklin MA- Central Middlesex MA-Western Essex MA-Eastern Essex MA- Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA- Western Norfolk MA-Southeast Middlesex MA-Suffolk MA- Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA- Eastern Plymouth MA-Northwest Providence RI-Southeast Providence RI- 551 PM EDT Wed Jul 7 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 344 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, western Massachusetts and northern Rhode Island. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ234>237-082200- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- 551 PM EDT Wed Jul 7 2021 ...SEVERE THUNDERSTORM WATCH 344 IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...TROPICAL STORM WATCH IN EFFECT... This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Tropical Storm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ231>233-254>256-082200- Cape Cod Bay-Nantucket Sound-Vineyard Sound- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 551 PM EDT Wed Jul 7 2021 ...TROPICAL STORM WATCH IN EFFECT... This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230-251-082200- Boston Harbor-Massachusetts Bay and Ipswich Bay- 551 PM EDT Wed Jul 7 2021 ...SEVERE THUNDERSTORM WATCH 344 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Massachusetts coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ250-082200- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 551 PM EDT Wed Jul 7 2021 This Hazardous Weather Outlook is for Massachusetts coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/nwsboston You can follow us on Twitter at @NWSBoston
In the hours before
Local storm report, Jul 7, 4:54 PM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
454 PM EDT WED JUL 07 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM HAIL METHUEN 42.72N 71.18W
07/07/2021 M1.00 INCH ESSEX MA AMATEUR RADIO
&&
EVENT NUMBER BOX2102590
WSSpecial weather statement, Jul 7, 5:02 PM EDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
502 PM EDT Wed Jul 7 2021
MAZ003-004-010>012-072145-
Southern Worcester MA-Eastern Hampden MA-Northern Worcester MA-
Eastern Franklin MA-Eastern Hampshire MA-
502 PM EDT Wed Jul 7 2021
...STRONG THUNDERSTORM...
At 502 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ware, or 14 miles southeast of Amherst, moving east at 15 mph.
Pea size hail and winds in excess of 40 mph will accompany this
storm. Torrential downpours and cloud to ground lightning can be
expected.
Locations impacted include...
Ludlow, Southbridge, Belchertown, Wilbraham, Charlton, Palmer,
Spencer, Dudley, Leicester, Ware, Sturbridge, Monson, Warren, North
Brookfield, West Brookfield, Brimfield, Brookfield, Hardwick, Holland
and East Brookfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.
These storms may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.
&&
LAT...LON 4234 7234 4227 7188 4203 7199 4203 7201
4217 7242
TIME...MOT...LOC 2102Z 288DEG 14KT 4224 7229
LocontoLocal storm report, Jul 7, 5:48 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
548 PM EDT WED JUL 07 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM HAIL METHUEN 42.72N 71.18W
07/07/2021 M1.00 INCH ESSEX MA AMATEUR RADIO
0447 PM TSTM WND DMG DRACUT 42.67N 71.30W
07/07/2021 MIDDLESEX MA AMATEUR RADIO
TREE AND WIRES DOWN ON SPRING ROAD AND ON TYLER STREET.
0450 PM TSTM WND DMG NORTHAMPTON 42.33N 72.68W
07/07/2021 HAMPSHIRE MA AMATEUR RADIO
TREE DOWN ACROSS ROAD AT AUDOBON ROAD
0450 PM TSTM WND DMG NORTHAMPTON 42.33N 72.68W
07/07/2021 HAMPSHIRE MA AMATEUR RADIO
TREES AND WIRES DOWN ON SPRING STEEL STREET AND ON
EASTHAMPTON ROAD
0500 PM TSTM WND DMG LAWRENCE 42.70N 71.16W
07/07/2021 ESSEX MA AMATEUR RADIO
TREE AND POWER LINES DOWN ON LEONARD AVE
0500 PM TSTM WND DMG CANTON 41.82N 72.90W
07/07/2021 HARTFORD CT AMATEUR RADIO
TREE DOWN ONTO A HOUSE ON CHERRY BROOK ROAD
0505 PM TSTM WND DMG SUFFIELD 41.98N 72.65W
07/07/2021 HARTFORD CT AMATEUR RADIO
POWER LINES DOWN ON RTE 75
0508 PM TSTM WND GST BRADLEY AP 41.94N 72.68W
07/07/2021 M61 MPH HARTFORD CT PUBLIC
0525 PM TSTM WND DMG EAST HARTFORD 41.76N 72.62W
07/07/2021 HARTFORD CT AMATEUR RADIO
TREE DOWN ON INTERSTATE 291 AT RTE 384 BLOCKING RIGHT
HAND LANE
0530 PM TSTM WND DMG SOMERS 41.98N 72.45W
07/07/2021 TOLLAND CT AMATEUR RADIO
TREE AND WIRES DOWN ON HALL HILL ROAD
0535 PM TSTM WND DMG ELLINGTON 41.90N 72.47W
07/07/2021 TOLLAND CT AMATEUR RADIO
TREE DOWN ON A HOUSE ON PINNACLE ROAD
&&
EVENT NUMBER BOX2102590 BOX2102591 BOX2102592 BOX2102593 BOX2102594
BOX2102595 BOX2102596 BOX2102601 BOX2102598 BOX2102599 BOX2102600
WSSpecial weather statement, Jul 7, 5:53 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
553 PM EDT Wed Jul 7 2021
CTZ002-072245-
Hartford CT-
553 PM EDT Wed Jul 7 2021
...STRONG THUNDERSTORM APPROACHING HARTFORD COUNTY...
At 553 PM EDT, Doppler radar was tracking a strong thunderstorm over
Winsted, or 7 miles northeast of Torrington, moving east at 35 mph.
Penny size hail and winds in excess of 40 mph will accompany this
storm.
Locations impacted include...
Hartford, New Britain, West Hartford, Manchester, East Hartford,
Enfield, Glastonbury, Newington, Windsor, Wethersfield, South
Windsor, Farmington, Simsbury, Bloomfield, Rocky Hill, Avon,
Suffield, Windsor Locks, Granby and East Windsor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.
&&
LAT...LON 4201 7302 4201 7301 4197 7250 4165 7264
4180 7302 4181 7295 4184 7294 4185 7295
4188 7295 4189 7294 4190 7291 4197 7289
4197 7303
TIME...MOT...LOC 2153Z 291DEG 28KT 4191 7302
ChaiSpecial weather statement, Jul 7, 6:01 PM EDT, 1 hour 17 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 601 PM EDT Wed Jul 7 2021 MAZ004-005-012-072245- Southern Worcester MA-Central Middlesex County MA- Northern Worcester MA- 601 PM EDT Wed Jul 7 2021 ...STRONG THUNDERSTORM... At 601 PM EDT, Doppler radar was tracking a strong thunderstorm over Holden, or near Worcester, moving east at 20 mph. Penny size hail and winds in excess of 40 mph will accompany this storm. Torrential downpours and cloud to ground lightning can be expected. Locations impacted include... Worcester, Framingham, Marlborough, Shrewsbury, Natick, Acton, Hudson, Westborough, Concord, Sudbury, Holden, Ashland, Northborough, Clinton, Wayland, Leicester, Maynard, Southborough, Littleton and Lancaster. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. Frequent lightning was occurring. Lightning can strike far away from the storm. Go inside a building or vehicle. Wait at least 30 minutes until after the storm has passed to resume outdoor activities. These storms may intensify and become capable of producing damage. Stay tuned for updated statements and possible warnings. && LAT...LON 4223 7191 4240 7198 4255 7146 4229 7136 TIME...MOT...LOC 2201Z 254DEG 20KT 4234 7186 Loconto
Local storm report, Jul 7, 6:47 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
647 PM EDT WED JUL 07 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM HAIL METHUEN 42.72N 71.18W
07/07/2021 M1.00 INCH ESSEX MA AMATEUR RADIO
0447 PM TSTM WND DMG DRACUT 42.67N 71.30W
07/07/2021 MIDDLESEX MA AMATEUR RADIO
TREE AND WIRES DOWN ON SPRING ROAD AND ON TYLER STREET.
0450 PM TSTM WND DMG NORTHAMPTON 42.33N 72.68W
07/07/2021 HAMPSHIRE MA AMATEUR RADIO
TREE DOWN ACROSS ROAD AT AUDOBON ROAD
0450 PM TSTM WND DMG NORTHAMPTON 42.33N 72.68W
07/07/2021 HAMPSHIRE MA AMATEUR RADIO
TREES AND WIRES DOWN ON SPRING STEEL STREET AND ON
EASTHAMPTON ROAD
0500 PM TSTM WND DMG LAWRENCE 42.70N 71.16W
07/07/2021 ESSEX MA AMATEUR RADIO
TREE AND POWER LINES DOWN ON LEONARD AVE
0500 PM TSTM WND DMG CANTON 41.82N 72.90W
07/07/2021 HARTFORD CT AMATEUR RADIO
TREE DOWN ONTO A HOUSE ON CHERRY BROOK ROAD
0505 PM TSTM WND DMG SUFFIELD 41.98N 72.65W
07/07/2021 HARTFORD CT AMATEUR RADIO
POWER LINES DOWN ON RTE 75
0508 PM NON-TSTM WND GST BRADLEY AP 41.94N 72.68W
07/07/2021 M61 MPH HARTFORD CT ASOS
0508 PM TSTM WND GST BRADLEY AP 41.94N 72.68W
07/07/2021 M61 MPH HARTFORD CT PUBLIC
0525 PM TSTM WND DMG EAST HARTFORD 41.76N 72.62W
07/07/2021 HARTFORD CT AMATEUR RADIO
TREE DOWN ON INTERSTATE 291 AT RTE 384 BLOCKING RIGHT
HAND LANE
0525 PM TSTM WND DMG SOUTH WINDSOR 41.82N 72.62W
07/07/2021 HARTFORD CT AMATEUR RADIO
LARGE TREE DOWN ON PLEASANT VALLEY ROAD
0530 PM TSTM WND DMG SOMERS 41.98N 72.45W
07/07/2021 TOLLAND CT AMATEUR RADIO
TREE AND WIRES DOWN ON HALL HILL ROAD
0530 PM TSTM WND DMG BOLTON 41.77N 72.43W
07/07/2021 TOLLAND CT AMATEUR RADIO
LARGE TREE BLOCKING RTE 85 AT RIGA LANE
0535 PM TSTM WND DMG ELLINGTON 41.90N 72.47W
07/07/2021 TOLLAND CT AMATEUR RADIO
TREE DOWN ON A HOUSE ON PINNACLE ROAD
0550 PM TSTM WND DMG WEST BROOKFIELD 42.24N 72.15W
07/07/2021 WORCESTER MA AMATEUR RADIO
TREES AND WIRES ON LONG HILL ROAD
0552 PM TSTM WND DMG STAFFORD 41.98N 72.28W
07/07/2021 TOLLAND CT AMATEUR RADIO
TREES AND WIRES DOWN ON NEW CITY ROAD
0555 PM TSTM WND DMG COLUMBIA 41.70N 72.30W
07/07/2021 TOLLAND CT AMATEUR RADIO
TREES AND WIRES DOWN ON OLD WILLIMANTIC ROAD
0600 PM TSTM WND DMG STORRS 41.81N 72.26W
07/07/2021 TOLLAND CT AMATEUR RADIO
MULTIPLE TREES AND WIRES DOWN ON ROCKRIDGE ROAD AT RTE
195
0610 PM TSTM WND DMG WOODSTOCK 41.95N 71.98W
07/07/2021 WINDHAM CT AMATEUR RADIO
MULTIPLE TREES DOWN ON BRICKYARD ROAD
0629 PM TSTM WND GST WEBSTER 42.05N 71.87W
07/07/2021 E60 MPH WORCESTER MA TRAINED SPOTTER
&&
EVENT NUMBER BOX2102590 BOX2102591 BOX2102592 BOX2102593 BOX2102594
BOX2102595 BOX2102596 BOX2102597 BOX2102601 BOX2102598 BOX2102602
BOX2102599 BOX2102603 BOX2102600 BOX2102604 BOX2102605 BOX2102606
BOX2102607 BOX2102608 BOX2102609
WSThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 4:00 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 60 min |
| Jul 7, 4:01 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire | 59 min |
| Jul 7, 4:05 PM EDT | Special Weather Statement | BOX | Essex | 40 min |
| Jul 7, 4:33 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex | 57 min |
| Jul 7, 5:02 PM EDT | Special Weather Statement | BOX | Worcester | 43 min |
| Jul 7, 5:05 PM EDT | Special Marine Warning | BOX | 25 min | |
| Jul 7, 5:10 PM EDT | Tropical Storm Watch | BOX | Barnstable, Bristol, Dukes, Nantucket, Plymouth | 13 hr |
| Jul 7, 5:21 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire, Worcester | 54 min |
| Jul 7, 5:24 PM EDT | Special Marine Warning | BOX | 66 min | |
| Jul 7, 5:30 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Worcester | 60 min |
| Jul 7, 6:01 PM EDT | Special Weather Statement | BOX | Worcester | 44 min |
| Jul 7, 6:17 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Middlesex, Norfolk, Worcester | 58 min |
| Jul 7, 6:18 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 36 min |
| Jul 7, 6:22 PM EDT | Special Marine Warning | BOX | 53 min | |
| Jul 7, 6:59 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Middlesex, Norfolk, Plymouth, Suffolk | 61 min |
| Jul 7, 7:47 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk, Plymouth | 25 min |
| Jul 7, 7:51 PM EDT | Special Marine Warning | BOX | 54 min | |
| Jul 7, 7:45 PM EDT | Special Weather Statement | BOX | Washington | 45 min |
| Jul 7, 4:50 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 55 min |
| Jul 7, 5:53 PM EDT | Special Weather Statement | BOX | 52 min | |
| Jul 7, 6:38 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region, Northeastern Connecticut Planning Region | 43 min |
Nearby
Special Marine Warnings in Massachusetts, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.